Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 122, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jul 4, 1995, 7:08 PM CDT for Johnston County, Oklahoma. It was in force for 37 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 4, 1995, 7:08 PM CDT (00:08 UTC)
- Expired
- Jul 4, 1995, 7:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Johnston County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2713 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 050008
TOROKC
OKC069-050045-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
708 PM CDT TUE JUL 04 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 745 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
JOHNSTON
INCLUDING THE FOLLOWING LOCATIONS
BROMIDE...FILLMORE...RAVIA...REAGAN AND WAPANUCKA
AT 708 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 4
MILES SOUTH OF REAGAN.
THE TORNADO WAS MOVING EAST AT 20 MPH.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH
OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. DO NOT USE
YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED
AROUND AND DESTROYED BY TORNADO WINDS. LEAVE YOUR CAR AND GO
TO A STRONG BUILDING. IF NO STRUCTURE IS NEARBY...SEEK SHELTER
IN A DITCH OR LOW SPOT.
LAT...LON 3425 9640 3423 9675 3445 9671 3442 9640
CHURCHILLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jul 4, 3:45 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 4, 3:45 PM CDT, 3 hours 23 minutes before
FPUS3 KOKC 042045 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 345 PM CDT TUE JUL 4 1995 MAIN CONCERN TONIGHT IS CHANCE OF PRECIP. 18Z SOUNDING SHOWS CAP AT 850 HAS WEAKENED...HOWEVER WITH DRIER AIR FILTERING INTO CENTRAL OKLAHOMA ATTM...TEMPS WOULD HAVE TO BREAK 100 TO BREAK CAP. CHANCE OF THUNDER THIS EVENING/ TONIGHT CONTINUES IN ERN AND SOUTHCENTRAL ZONES STILL AHEAD OF DRYLINE. ALSO...HAVE SOME CONCERNS ABOUT THUNDER NOW IN NORTHWEST KANSAS BEHIND COLD FRONT. COULD SEE SOME WRAP-AROUND OR ELEVATED THUNDER IN NORTHCENTRAL ZONES...SO WILL LEAVE LOW POPS THIS AREA AS WELL. FCSTID = 10 OKC 66 90 69 91 / 0 0 0 0 HBR 65 91 69 93 / 0 0 0 0 SPS 65 91 69 93 / 0 0 0 0 GAG 56 88 59 92 / 0 0 0 0 PNC 56 88 59 92 / 30 0 0 0 DUA 70 95 69 92 / 30 20 0 0 .OK...NONE. .TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston | 37 min |
| Jul 4, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 45 min |
| Jul 5, 12:45 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 45 min |
| Jul 5, 1:15 AM CDT | Severe Thunderstorm Warning | OUN | Choctaw | 45 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.